Alert archive / Florida / Gale Warnings in 2020

Gale Warning 4, NWS Tallahassee, FL

November 8, 2020

NWS Tallahassee, FL issued this gale warning at Nov 8, 2020, 4:34 AM EST. It took effect at Nov 9, 2020, 3:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2020, 4:34 AM EST (09:34 UTC)
In effect from
Nov 9, 2020, 3:00 AM EST
Expired
Nov 10, 2020, 1:00 AM EST
In force
22 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

943 
WHUS72 KTAE 080934
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
434 AM EST Sun Nov 8 2020

GMZ770-772-775-082100-
/O.EXT.KTAE.SC.Y.0042.000000T0000Z-201109T0800Z/
/O.NEW.KTAE.GL.W.0004.201109T0800Z-201110T0600Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
434 AM EST Sun Nov 8 2020 /334 AM CST Sun Nov 8 2020/

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST /2 AM CST/
MONDAY...
...GALE WARNING IN EFFECT FROM 3 AM EST /2 AM CST/ MONDAY TO 1 AM
EST /MIDNIGHT CST/ TUESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with
  frequent gusts of 35 kt. Seas of 7 to 10 feet expected. 

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles out.

* WHEN...For the Gale Warning, from 3 AM EST /2 AM CST/ Monday 
  to 1 AM EST /midnight CST/ Tuesday. For the Small Craft 
  Advisory, until 3 AM EST /2 AM CST/ Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...These winds are not associated with Eta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-750-752-755-765-082100-
/O.EXT.KTAE.SC.Y.0042.000000T0000Z-201110T0600Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
434 AM EST Sun Nov 8 2020 /334 AM CST Sun Nov 8 2020/

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST /MIDNIGHT
CST/ TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
852 
WHUS72 KTAE 081533
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1033 AM EST Sun Nov 8 2020

GMZ770-772-775-082345-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-201109T0800Z/
/O.CON.KTAE.GL.W.0004.201109T0800Z-201110T0600Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1033 AM EST Sun Nov 8 2020 /933 AM CST Sun Nov 8 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST /2 AM
CST/ MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ MONDAY
TO 1 AM EST /MIDNIGHT CST/ TUESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with 
  frequent gusts of 35 kt. Seas of 7 to 10 feet expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles out.

* WHEN...For the Gale Warning, from 3 AM EST /2 AM CST/ Monday 
  to 1 AM EST /midnight CST/ Tuesday. For the Small Craft 
  Advisory, until 3 AM EST /2 AM CST/ Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-750-752-755-765-082345-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-201110T0600Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
1033 AM EST Sun Nov 8 2020 /933 AM CST Sun Nov 8 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
937 
WHUS72 KTAE 090329
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1029 PM EST Sun Nov 8 2020

GMZ770-772-775-091130-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-201109T0800Z/
/O.CON.KTAE.GL.W.0004.201109T0800Z-201110T0600Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1029 PM EST Sun Nov 8 2020 /929 PM CST Sun Nov 8 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST /2 AM
CST/ MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ MONDAY
TO 1 AM EST /MIDNIGHT CST/ TUESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with 
  frequent gusts of 35 kt. Seas of 7 to 10 feet expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles out.

* WHEN...For the Gale Warning, from 3 AM EST /2 AM CST/ Monday 
  to 1 AM EST /midnight CST/ Tuesday. For the Small Craft 
  Advisory, until 3 AM EST /2 AM CST/ Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-750-752-755-765-091130-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-201110T0600Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
1029 PM EST Sun Nov 8 2020 /929 PM CST Sun Nov 8 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
528 
WHUS72 KTAE 090932
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
432 AM EST Mon Nov 9 2020

GMZ770-772-775-092200-
/O.CON.KTAE.GL.W.0004.000000T0000Z-201110T0600Z/
/O.NEW.KTAE.SC.Y.0043.201110T0600Z-201111T0000Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
432 AM EST Mon Nov 9 2020 /332 AM CST Mon Nov 9 2020/

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
7 PM EST /6 PM CST/ TUESDAY...

* WHAT...For the Gale Warning, northeast winds 25 kt with gusts up
  to 35 kt and seas 6 to 8 feet. For the Small Craft Advisory, 
  seas 5 to 7 feet expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles out.

* WHEN...For the Gale Warning, until 1 AM EST /midnight CST/ 
  Tuesday. For the Small Craft Advisory, from 1 AM EST /midnight 
  CST/ to 7 PM EST /6 PM CST/ Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...These winds are not directly associated
  with Eta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-750-752-755-765-092200-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-201110T0600Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
432 AM EST Mon Nov 9 2020 /332 AM CST Mon Nov 9 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
303 
WHUS72 KTAE 091922
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
222 PM EST Mon Nov 9 2020

GMZ770-772-775-100330-
/O.CON.KTAE.GL.W.0004.000000T0000Z-201110T0600Z/
/O.CON.KTAE.SC.Y.0043.201110T0600Z-201111T0000Z/
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
222 PM EST Mon Nov 9 2020 /122 PM CST Mon Nov 9 2020/

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT
CST/ TO 7 PM EST /6 PM CST/ TUESDAY...

* WHAT...For the Gale Warning, northeast winds 25 kt with gusts 
  up to 35 kt and seas 6 to 8 feet. For the Small Craft 
  Advisory, seas 5 to 7 feet expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles out.

* WHEN...For the Gale Warning, until 1 AM EST /midnight CST/ 
  Tuesday. For the Small Craft Advisory, from 1 AM EST /midnight 
  CST/ to 7 PM EST /6 PM CST/ Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Although winds are forecast to reduce below
  gale force overnight, swells generated by Tropical Storm Eta
  over the southeast Gulf will produce hazardous wave heights
  through much of this week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-750-752-755-765-100330-
/O.CON.KTAE.SC.Y.0042.000000T0000Z-201110T0600Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
222 PM EST Mon Nov 9 2020 /122 PM CST Mon Nov 9 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 1 AM EST /midnight CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Nov 8, 4:09 AM EST, 25 minutes earlier.

Area forecast discussion, Nov 8, 4:09 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
409 AM EST Sun Nov 8 2020

.NEAR TERM [Through Tonight]...

Tropical Storm Eta is forecast to make a close approach to South
Florida today into tonight before beginning to push into the eastern
Gulf. With surface high pressure parked over the eastern Seaboard,
Eta pushing northward will increase the gradient across the region
and lead to breezy northeasterly winds starting today. Dry air
advecting into the mid levels can be seen in the 06z TLH sounding,
which should put a damper on PoPs today. While a few showers will be
possible across the northern Peninsula and south Central GA, they
should remain to the east of our area. Unseasonably warm
temperatures continue with high temperatures in the low 80s today
and low temperatures in the upper 60s to low 70s tonight.

.SHORT TERM [Monday Through Tuesday]...

The area will remain in an easterly flow regime with a rather tight
gradient for the first part of this period, although the gradient
will begin to loosen as we move into Tuesday despite the fact that
Eta will be inching further northwest into the southeastern Gulf of
Mexico. This means we will continue to see increasing amounts of
showers moving into the area from the Atlantic with occasional
rumbles of thunder. Temperatures will remain well above normal for
this time of year with highs in the lower 80s. Areas south of I-10
will see mid 80s on Tuesday. Lows will be in the lower 70s. Normal
highs for this time of year are in the mid 70s with normal lows
around 50.

.LONG TERM [Tuesday Night Through Sunday]...

Much of this period will be similar to the short term period with
much above normal temperatures and daily rounds of showers moving in
from the east. The latest advisory from the National Hurricane
Center delays Eta's arrival even more with the center still south
of our offshore waters Saturday night. The wind radii with Eta
will remain large, so tropical storm force winds could arrive well
ahead of Eta, if it makes it far enough north. There remains a
greater than normal amount of uncertainty with the evolution and
track of Eta from midweek onward.

&&

.AVIATION...
[Through 06Z Monday]

MVFR to IFR conditions will be possible early this morning across
most sites, with KVLD most likely. VFR is expected today with only a
very slight chance for showers in the afternoon. Moderate easterly
flow is expected and could become a bit breezy late morning into
early afternoon today.

&&

.MARINE...

Hazardous marine conditions will prevail through the entire
forecast. Initially, a tight pressure gradient will exist across the
waters, not directly associated with Eta. In fact, sustained
winds could be around 30 knots with frequent gale-force gusts from
late tonight into Monday night. The small craft advisory has
therefore been upgraded to a gale warning for this period for our
offshore legs. Even if winds fall below advisory levels after
that time, seas will remain elevated due swells from distant Eta.
In the latest hurricane center advisory, Eta's northeastward
approach has been delayed even further, now looking to be next
weekend. However the wind field with Eta will be large with
tropical storm conditional possible over the offshore legs on
Thursday.

&&

.FIRE WEATHER...

Aside from high afternoon dispersion due to breezy transport winds
the next few days, there are no other fire weather concerns.

&&

.HYDROLOGY...

Rainfall is not expected to be significant over the next several
days and it is far too early to speculate on any rainfall associated
with Eta.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   82  70  81  72  85 /  10   0  20  10  40
Panama City   82  69  82  72  83 /   0   0  10  10  30
Dothan        79  67  79  70  81 /   0   0  10   0  40
Albany        80  68  81  71  82 /  10   0  20  10  50
Valdosta      81  70  80  72  83 /  10  10  30  20  50
Cross City    83  71  81  73  85 /  10  10  40  20  50
Apalachicola  81  70  80  72  81 /   0   0  20  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 AM EST /midnight CST/ Tuesday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM.

     Small Craft Advisory until 3 AM EST /2 AM CST/ Monday for Waters
     from Suwannee River to Apalachicola FL from 20 to 60 NM-
     Waters from Apalachicola to Mexico Beach FL from 20 to 60
     NM-Waters from Mexico Beach to Okaloosa Walton County Line
     FL from 20 to 60 NM.

     Gale Warning from 3 AM EST /2 AM CST/ Monday to 1 AM EST
     /midnight CST/ Tuesday for Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Merrifield
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Merrifield
MARINE...Wool
FIRE WEATHER...Merrifield
HYDROLOGY...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 4:36 AM ESTRip Current StatementTAEFranklin22 hr

Nearby

Gale Warnings in Florida, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.